Affordable Access

Publisher Website

Brownian motion of helical flagella

Authors
Journal
Biophysical Chemistry
0301-4622
Publisher
Elsevier
Publication Date
Volume
10
Issue
1
Identifiers
DOI: 10.1016/0301-4622(79)80008-3

Abstract

Abstract We develops a theory of the Brownian motion of a rigid helical object such as bacterial flagella. The statistical properties of the random forces acting on the helical object are discussed and the coefficients of the correlations of the random forces are determined. The averages 〈 z 2(t)〉, 〈θ 2(t)〉 and 〈z(t)θ(t)〉 are also calculated where z and θ are the position along and angle around the helix axis respectively. Although the theory is limited to short time interval, direct comparison with experiment is possible by using the recently developed cinematography technique.

There are no comments yet on this publication. Be the first to share your thoughts.